Cyproterone Acetate and Ethinylestradiol


#1

Hi everyone, a newbie from across the pond here. I’m Leonie/F/28/Eastern England. I’ve been dealing with superfluous facial hair growth for 10 years now. I want to share my story with you.

I was refered to an endocrinologist 2 and a half years ago and was diagnosed with having abnormally behaving testosterone. Basically I have the right levels of testosterone, but they don’t stick to the right proteins, and so I have excess testosterone running around in my blood. My endocrinologist prescribed Cyproterone Acetate (50mg) and Ethinylestradiol (2mcg) to combat the problem for two years and to my utter joy it was very effective, reducing my facial hair growth drastically. (These two drugs are the main components to Dianette/Diane35, only the Cyproterone is a much larger dose) However due to the cancer risk attached, I had to stop taking them last December.

Since then I have noticed a return of the hair growth, but I feel it has lessened off slightly. The facial hair isn’t as thick as it used to be and my leg hair regrowth has lessened too.

I wondered if anyone else here has tried these drugs, and also to raise awareness about them to those who are struggling with facial hair growth. The hair growth did not entirely go away during the two years I took the tablets, but was massively reduced and gave me a tremendous confidence boost at the the same time. I’d never had a boyfriend before then and have had two in quick succession during that time!)

Forgive me for waffling on! Hope this is helpful to you all.

~ Leonie


#2

Hi,

I have been on the same treatment as you for about 5 years since I have PCO.
I have never been told about cancer risk… :frowning:
Is it you endocrinologist who said that ?

Before starting the medecine, I didn’t have much facial hair, just blond duvet on sideboard and upper lip.
I stopped the medecine for almost a year, last year, and when I stopped it after about 6 months I started having more facial hair than ever, still blond but the duvet started to grow longer. My endocrinologist told me this is normal. If you stop the medecine, the hormones go back to the levels there were before taking the medecine and hence you face the same problems as before.
You said you have stopped since December and didn’t get any facial hair back. That’s really good. I am now confused with what my doctor said then.
Has anybody got experience on taking these medecines for several years and then definitely stopping ?
I would really like to stop taking this treatment but only if I can be garantueed I won’t face facial hair problems.

[ June 25, 2003, 02:05 AM: Message edited by: cora ]